Pennsylvania, 2010Hail and Damaging Winds in Pennsylvania, July 25, 2010
July 25, 2010 · NWS CTP · 29 events in 11 counties and zones
A cold front triggered several broken lines of severe thunderstorms across south-central and southeastern Pennsylvania during the late morning and early afternoon. A few discrete, organized storms developed over the lower Susquehanna Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered several broken lines of severe thunderstorms across south-central and southeastern Pennsylvania during the late morning and early afternoon. A few discrete, organized storms developed over the lower Susquehanna Valley. The convective environment was characterized by strong surface heating of a moist low level air mass which resulted in moderate instability ahead of the approaching cold front. In addition, strong westerly wind flow and shear in the middle and upper atmosphere contributed to support organized storm structures that produced numerous reports of damaging winds and isolated large hail. The majority of the severe weather was confined to the lower Susquehanna Valley between 1300 and 1500 EDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 8:37 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 8:37 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT SUN JUL 25 2010
.SYNOPSIS...
A COLD FRONT PUSH SOUTH ACROSS PENNSYLVANIA TODAY. HIGH PRESSURE
WILL BUILD INTO THE REGION EARLY NEXT WEEK. ANOTHER COLD FRONT
WILL LIKELY PASS THROUGH THE AREA LATE WEDNESDAY OR THURSDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT ARE MOVING
ACROSS NORTHERN PA. ONE STORM OVER MCKEAN AND POTTER HAS SHOWN
SOME WEAK ROTATION. RAINFALL ESTIMATES UNDER THE STORMS ARE IN THE
0.50 TO 1.50 INCH RANGE.
THE MORE EAST-WEST ORIENTED SHOWERS WILL TRACK ACROSS
WARREN...MCKEAN...POTTER AND TIOGA COUNTIES THIS AM. BUMPED POPS
TO OVER 80 PERCENT UP THERE.
A MORE N-S ORIENTED LINE OF SHOWERS AND THUNDERSTORMS OVER OHIO
SHOULD TRIGGER MORE WIDESPREAD RAINFALL MOVING WEST TO EAST LATER
THIS AFTERNOON AND EVENING. DEEP MOISTURE AND STRONG WINDS SUGGEST
SOME SEVERE POTENTIAL. DUE TO TIMING AND SHEAR
SOUTHERN/SOUTHEASTERN AREAS COULD SEE A LATE DAY POTENTIAL FOR SCATTERED
SEVERE STORMS.
UNTIL THEN CENTRAL AND SOUTHERN AREAS WILL SEE THE SAME
HOT...HUMID AIR MASS OF PREVIOUS DAY REMAIN IN PLACE ACROSS THE S
TIER...SO HEAT INDICES MAY ONCE AGAIN APPROACH 100F ACROSS THE
LOWER SUSQ VALLEY. HOWEVER...CLOUD COVER AND ENCROACHING
CONVECTION LEADS TO TOO MUCH UNCERTAINTY TO ISSUE HEAT ADV NOW.
CURRENT THINKING IS WE WILL FALL JUST SHORT OF ADV CRITERIA.
COOLER AND DRIER IS DUE LATER THIS EVENING.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
MUCH COOLER AND DRIER AIR MASS OVERSPREADS THE REGION IN WAKE OF
FROPA TONIGHT. DIMINISHING WINDS...CLEARING SKIES AND RECENT
RAINFALL ALL POINT TOWARD PATCHY FOG LATE TONIGHT. BEST CHC OF
DENSE FOG APPEARS TO BE IN THE DEEP RIVER/STREAM VALLEYS OF NW
PA. OVERNIGHT LOWS NR 50F WILL BE AT LEAST 25F COOLER THAN WATER
TEMPS...WHICH IS USUALLY A GOOD PREDICTOR OF DENSE VALLEY FOG UP
THERE.
SFC HI PRES AND ASSOCIATED DRY AIR MASS SHOULD ENSURE ABUNDANT
SUNSHINE ACROSS CENTRAL PA MONDAY. ENS MEAN 850 TEMPS NR 15C WILL
SUPPORT HIGHS FROM THE U70S ALLEGHENY MTNS...TO M80S SUSQ VALLEY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SFC HI PRES AND ASSOCIATED NEGATIVE PWAT ANOMALIES IN GEFS DATA
SUGGEST ANOTHER COOL MORNING EARLY TUESDAY. PATCHY VALLEY FOG ALSO
LIKELY...GIVEN THE CALM WIND AND RELATIVELY WARM RIVER WATERS.
TEMPS SHOULD BEGIN TO REBOUND THRU MIDWEEK...AS SFC HIGH DRIFTS
OFF THE COAST AND WARMER RETURN SW FLOW SETS UP. IN FACT...HIGHS
LIKELY TO RETURN TO ABV NORMAL READINGS BY WED WITH MAX TEMPS NR
90F BASED ON LATEST GEFS 850T.
RELATIVE GOOD AGREEMENT AMONG MED RANGE ENSEMBLE AND OPER MDL
DATA...LENDING SOME CONFIDENCE TO TIMING OF LATE WEEK
SHORTWAVE/COLD FRONT. HAVE INCLUDED CHC OF TSRA LATE WED AND
THURS. DEEP NWRLY FLOW SUGGESTS DRY WX FRI/SAT WITH TEMPS
RELATIVELY COOL COMPARED TO WHAT CENTRAL PA HAS EXPERIENCED SO FAR
THIS MONTH.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
AT 12Z...SOME AREAS OF MVFR CIGS HANGING IN THE HIGHER TERRAIN
BUT THIS WILL MIX OUT WITHIN AN HOUR OR TWO.
THEN ATTENTION WILL TURN TO SHOWERS/THUNDERSTORMS INITIALLY
DEVELOPING IN THE NW AND SLIDING SE ACROSS THE STATE LATER THIS
MORNING AND AFTERNOON AHEAD OF COLD FRONT. THESE WILL INITIALLY
IMPACT KBFD INTERMITTANTLY THROUGH 18Z...THEN THE CENTRAL PORTIONS
OF THE STATE BETWEEN 15-21Z...AND FINALLY IN THE SE AFTER 20Z.
EXPECT LOCAL AREAS OF MVFR/IFR CONDITIONS IN HEAVIER SHOWERS/TSTMS
WHICH MAY BE ACCOMPANIED BY LOCALLY STRONG GUSTY WINDS ACROSS
SOUTHERN HALF OF CWA...THOUGH MUCH OF THE TIME AT ANY PARTICULAR
LOCATION WILL BE VFR.
AS THE FRONT PUSHES SOUTH THROUGH THE DAY...WEATHER WILL IMPROVE
DRAMATICALLY. DRIER AIR WILL MOVE IN...WITH CLEARING SKIES
STARTING AROUND 18Z AT KBFD AND 00Z AT KMDT...BEGINNING A SEVERAL
DAY PERIOD OF EXCELLENT FLYING WEATHER OUTSIDE OF SOME EARLY
MORNING VALLEY FOG ACROSS THE NORTH.
OUTLOOK...
MON-TUE...MAINLY VFR.
WED-THU...MAINLY VFR. SCT AFTN SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...FITZGERALD
NEAR TERM...GRUMM/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/MARTIN
AVIATION...RXR
Hazardous weather outlook, Jul 25, 10:40 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1140 AM EDT SUN JUL 25 2010
PAZ004>006-010>012-017>019-037-041-042-045-046-049-051-053-261545-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-COLUMBIA-
1140 AM EDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ024>028-033>036-050-052-056>059-063>066-261545-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-SNYDER-NORTHUMBERLAND-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1140 AM EDT SUN JUL 25 2010
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MARTIN
In the hours before
Special weather statement, Jul 25, 8:35 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 AM EDT SUN JUL 25 2010
PAZ004-005-010-251430-
ELK PA-MCKEAN PA-WARREN PA-
935 AM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...
AT 930 AM EDT...A STRONG THUNDERSTORM WAS 20 MILES NORTH OF OIL
CITY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GRAND VALLEY AROUND 950 AM...GARLAND AROUND
1000 AM...TIDIOUTE AROUND 1005 AM...YOUNGSVILLE AROUND 1010 AM...
CHAPMAN STATE PARK AROUND 1025 AM AND SHEFFIELD AROUND 1030 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59...STATE ROAD 66.
PERSONS ACROSS THE AREA SHOULD SEEK SHELTER IF THREATENING
WEATHER OCCURS OR A WARNING IS ISSUED.
LAT...LON 4186 7962 4189 7879 4146 7884 4148 7897
4162 7896 4162 7898 4162 7961 4163 7962
4183 7963
FORECASTER: MARTINSpecial weather statement, Jul 25, 8:46 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
946 AM EDT SUN JUL 25 2010
PAZ004>006-251445-
MCKEAN PA-POTTER PA-WARREN PA-
946 AM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MCKEAN AND NORTHWESTERN POTTER COUNTIES...
AT 943 AM EDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHEAST OF
WARREN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LEWIS RUN AROUND 1005 AM...BRADFORD AROUND
1010 AM...REW AROUND 1020 AM...ELDRED AROUND 1030 AM AND
SHINGLEHOUSE AROUND 1045 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
46...STATE ROAD 446.
LAT...LON 4201 7813 4199 7801 4183 7803 4188 7904
4200 7903
FORECASTER: MARTINSpecial weather statement, Jul 25, 9:24 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 AM EDT SUN JUL 25 2010
PAZ004>006-010-011-251530-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
1024 AM EDT SUN JUL 25 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHERN ELK...SOUTHEASTERN WARREN...SOUTHERN MCKEAN AND SOUTHWESTERN
POTTER COUNTIES...
AT 1021 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM KANE
TO KANE TO 22 MILES SOUTH OF WARREN...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. A PERIOD OF
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR
WESTLINE...MARSHBURG...JAMES CITY...AND WETMORE AROUND 1030
AM...KINZUA BRIDGE STATE PARK...CYCLONE...WILCOX...AND MOUNT JEWETT
AROUND 1040 AM...SMETHPORT AND RIDGWAY AROUND 1050 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.
LAT...LON 4171 7777 4149 7794 4147 7799 4146 7800
4134 7825 4144 7897 4146 7898 4146 7897
4162 7896 4162 7911 4163 7911 4165 7908
4187 7892
FORECASTER: RHGSpecial weather statement, Jul 25, 9:28 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1028 AM EDT SUN JUL 25 2010
PAZ006-037-041-042-251530-
NORTHERN LYCOMING PA-POTTER PA-SULLIVAN PA-TIOGA PA-
1028 AM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LYCOMING...NORTHWESTERN
SULLIVAN...SOUTHEASTERN POTTER AND SOUTHERN TIOGA COUNTIES...
AT 1025 AM EDT...A STRONG THUNDERSTORM WAS NEAR MANSFIELD...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR OGDENSBURG AROUND 1040 AM...SHUNK AROUND
1055 AM...LINCOLN FALLS AROUND 1100 AM...FORKSVILLE AROUND 1105
AM...OVERTON AROUND 1110 AM...AND NEAR LAPORTE AROUND 1120 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14.
LAT...LON 4160 7687 4156 7638 4146 7651 4148 7774
4177 7723 4177 7690
FORECASTER: MARTINSpecial weather statement, Jul 25, 9:41 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 AM EDT SUN JUL 25 2010
PAZ006-037-251545-
POTTER PA-TIOGA PA-
1041 AM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POTTER AND NORTHWESTERN
TIOGA COUNTIES...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS 22 MILES SOUTHEAST OF
OLEAN...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GENESEE AROUND 1055 AM...DENTON HILL STATE
PARK AROUND 1100 AM...ULYSSES...AND LYMAN RUN STATE PARK AROUND 1105
AM...HARRISON VALLEY AROUND 1110 AM...GALETON AROUND 1115
AM...GAINES AND WESTFIELD AROUND 1120 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.
LAT...LON 4165 7746 4178 7821 4200 7821 4201 7728
FORECASTER: MARTIN
Special weather statement, Jul 25, 10:19 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 AM EDT SUN JUL 25 2010
PAZ024-025-251545-
BLAIR PA-CAMBRIA PA-
1119 AM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...
AT 1116 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
INDIANA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR WESTMONT AROUND 1125 AM...VINTONDALE
AROUND 1130 AM...BELSANO AROUND 1135 AM...COLVER AROUND 1140 AM AND
CARROLLTOWN AROUND 1145 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.
LAT...LON 4037 7899 4039 7900 4063 7885 4066 7884
4066 7850 4029 7853 4029 7855 4032 7861
4032 7863 4030 7864 4031 7904
FORECASTER: MARTINEvent by event
22 thunderstorm wind, 5 hail, 2 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Cambria
- When
- July 25, 10:55 AM EST
- Where
- Cambria County, 1.72 mi ESE of Vintondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 40.470, -78.870
Thunderstorm winds estimated near 60 mph knocked down trees west of Nanty-Glo.
Thunderstorm Wind, Cambria
- When
- July 25, 11:00 AM EST
- Where
- Cambria County, 0.87 mi NE of Summerhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.380, -78.760
Thunderstorm winds estimated near 60 mph knocked down trees across Summerhill Township.
Thunderstorm Wind, Clinton
- When
- July 25, 11:40 AM EST
- Where
- Clinton County, 0.92 mi WNW of Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.136, -77.446
Thunderstorm winds estimated near 60 mph knocked down numerous trees and wires in Lock Haven.
Thunderstorm Wind, Dauphin
- When
- July 25, 11:58 AM EST
- Where
- Dauphin County, 0.3 mi NE of West End
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.283, -76.895
Thunderstorm winds estimated near 60 mph knocked down tress along Emerald Street in Harrisburg. The trees blocked street access for a brief time.
Thunderstorm Wind, Dauphin
- When
- July 25, 12:00 PM EST
- Where
- Dauphin County, 0.12 mi WNW of Paxtonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -76.802
Thunderstorm winds estimated near 60 mph knocked down trees at the intersection of Earl Drive and Village Road near Colonial Park.
Thunderstorm Wind, Dauphin
- When
- July 25, 12:00 PM EST
- Where
- Dauphin County, 0.53 mi W of Estherton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.320, -76.880
Thunderstorm winds estimated near 60 mph knocked down several 5-inch diameter tree limbs and blew them through a house window. The severe winds also knocked down trees and wires, causing power outages.
Thunderstorm Wind, Dauphin
- When
- July 25, 12:05 PM EST
- Where
- Dauphin County, 0.15 mi NW of Rutherford Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.271, -76.772
Thunderstorm winds estimated near 60 mph knocked down trees on North 67th Street and James Way Plaza in Rutherford Heights.
Hail, Dauphin
- When
- July 25, 12:10 PM EST
- Where
- Dauphin County, 0.53 mi E of Hummelstown
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.270, -76.710
Hail, Dauphin
- When
- July 25, 12:10 PM EST
- Where
- Dauphin County, 0.53 mi E of Hummelstown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.270, -76.710
Thunderstorm Wind, Dauphin
- When
- July 25, 12:10 PM EST
- Where
- Dauphin County, 0.39 mi SSW of Royalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.195, -76.733
Thunderstorm winds estimated near 60 mph knocked down trees on the 400 block of Cathrine Street in Middletown Borough.
Hail, Dauphin
- When
- July 25, 12:15 PM EST
- Where
- Dauphin County, Hershey
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.280, -76.650
Thunderstorm Wind, Franklin
- When
- July 25, 12:19 PM EST
- Where
- Franklin County, 1.94 mi E of Willow Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.115, -77.744
Thunderstorm winds estimated near 60 mph knocked down trees along SR 641 (Timmons Road) just east of Willow Hill.
Thunderstorm Wind, Lebanon
- When
- July 25, 12:20 PM EST
- Where
- Lebanon County, 2.07 mi S of Campbelltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -76.580
Thunderstorm winds estimated near 60 mph knocked down trees and wires in South Londonderry Township.
Thunderstorm Wind, Franklin
- When
- July 25, 12:20 PM EST
- Where
- Franklin County, 2.73 mi WNW of Roxbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -77.700
Thunderstorm winds estimated near 60 mph knocked down trees on Timmons Mountain just east of Willow Hill.
Funnel Cloud, Lancaster
- When
- July 25, 12:24 PM EST
- Where
- Lancaster County, 1.38 mi N of Bainbridge
- Reported by
- Public
- Coordinates
- 40.100, -76.670
Funnel cloud sighted north of Bainbridge.
Funnel Cloud, Lancaster
- When
- July 25, 12:32 PM EST
- Where
- Lancaster County, 1.26 mi ESE of Marietta Afs
- Reported by
- Emergency Manager
- Coordinates
- 40.060, -76.550
A funnel cloud was reported in Marietta.
Hail, Lancaster
- When
- July 25, 12:32 PM EST
- Where
- Lancaster County, 0.69 mi S of Manheim
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.160, -76.400
Thunderstorm Wind, Columbia
- When
- July 25, 12:35 PM EST
- Where
- Columbia County, 0.27 mi SE of Fernville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.997, -76.466
Thunderstorm winds estimated near 60 mph tore a section of the roof off the arts building at the Bloomsburg Fairgrounds.
Thunderstorm Wind, Lancaster
- When
- July 25, 12:38 PM EST to 12:43 PM EST
- Where
- Lancaster County, Lititz
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.150, -76.300
NWS meteorologists and Lancaster County Emergency Management officials surveyed thunderstorm wind damage in Lititz, PA. Severe thunderstorm winds knocked down 50 to 75 trees onto many homes and vehicles. The highest wind gusts were estimated between 70 and 80 mph. Storm damage affected nearly the entire area in the vicinity of Lititz and Warwick Township. It was determined that the cause of the damage was straight-line downburst winds. No injuries were reported.
Thunderstorm Wind, Cumberland
- When
- July 25, 12:40 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.050, -77.520
Thunderstorm winds estimated near 60 mph knocked down trees in Shippensburg.
Thunderstorm Wind, Lancaster
- When
- July 25, 12:42 PM EST
- Where
- Lancaster County, 0.24 mi ENE of (Lns)lancaster Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.122, -76.296
Lancaster ASOS (KLNS) measured a 53 knot thunderstorm wind gust at 1342 EDT.
Thunderstorm Wind, Schuylkill
- When
- July 25, 12:45 PM EST
- Where
- Schuylkill County, 0.52 mi W of Ferndale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -76.240
Thunderstorm winds estimated near 60 mph knocked down trees near Shenandoah.
Hail, Lancaster
- When
- July 25, 12:49 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.040, -76.300
Thunderstorm Wind, Lancaster
- When
- July 25, 12:49 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 40.040, -76.300
Thunderstorm winds near 70 mph were measured at WGAL. The severe winds knocked down numerous trees in the Lancaster area.
Thunderstorm Wind, Lancaster
- When
- July 25, 12:50 PM EST
- Where
- Lancaster County, 0.7 mi SSW of West Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.021, -76.356
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires on Clover Hill Road in Manor Township. A 53-year-old woman was found dead in her yard on the 2100 block of Clover Hill Road around 1300 EDT. Police suspect that the women left her residence to investigate the storm damage, and was electrocuted by a downed wire.
Thunderstorm Wind, Adams
- When
- July 25, 12:52 PM EST
- Where
- Adams County, Orrtanna
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 39.850, -77.350
Orrtanna COOP observer measured a 71 mph thunderstorm wind gust. The severe wind gust knocked down trees and large limbs.
Thunderstorm Wind, Adams
- When
- July 25, 12:55 PM EST
- Where
- Adams County, 0.53 mi NW of Gardners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.006, -77.207
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Gardners.
Thunderstorm Wind, York
- When
- July 25, 1:20 PM EST
- Where
- York County, 0.87 mi NW of York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.960, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees and large limbs in York.
Thunderstorm Wind, York
- When
- July 25, 1:25 PM EST
- Where
- York County, 2 mi E of Seven Vlys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -76.732
Thunderstorm winds estimated near 60 mph uprooted three trees 2 miles east of Seven Valleys.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
- Flooding in Illinois, July 25 to 31, 2010$625,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238374, 238375, 238377, 238380, 238381, 238433, 238382, 238378, 238379, 238390, 238402, 238376, 238399, 238411, 238372, 238373, 238407, 238438, 238444, 238430, 238386, 238429, 238414, 238415, 238434, 238425, 238398, 238431, 238432.